Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Itching after taking medicines for angina, dermatologist asked to stop medicine, cardiologist does not prefer that. Suggestions?

my mother is 75 year old and recently she has angina pain and doctor has give me medicine instead of angiography . she has got relief now but after one moth she is having itching problem all over the body i have consult with skin specialist and he suggest for some blood tests but the reports of tastes is normal. He says that medicines has causes for that. means any of medicine may have reacting her so he suggest that medicine should have stop. but i cant take risk and my cardiologist is also says that we cant stop the medicines . further he has suggest that we can stop tab. RANCAD. kindly help may i stop rancad.
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
Hello gkanshu,

greetings from

I am Dr Sourav Chakraborty and i will be helping you with your query.

As i can deduce from your history , you mother have been given some medicine for hear cardiac ailments following which she has developed itching / allergic reactions. However your history is incomplete for me to come to a significant conclusion.

I need to know which drug your dermatologist has pointed out as the" culprit one "

And who told you to stop Rancad/ ranolazine her cardiologist or the dermatologist ?

Since you have not revealed such information i will try to list out significant possible interactions of regular drugs used in acute coronary syndrome only.

1) Ranolazine/Rancad is known to interact with atorvastatin and increase the concentration of atorvastatin and hence increases the chance of thrombocytopenia. rhabdomyolysis and acute renal failure. Few patients do report rarely itching with atorvastatin but more so with fluvastatin, rosuvastatin, and simvastatin.

2) Ranolazine/Rancad will increase the level or effect of metoprolol/ beta blocker drugs

I do believe changing the brand of statin /atorvastatin for your mother can help solve the problem or consult with her cardiologist.

Also your mother is showing promising improvement in her cardiac ailments then i do not advocate pausing her cardiac drugs.

Hope i have been able to help you. Take care.
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor